Hail, Pike
- When
- June 12, 11:40 AM EST
- Where
- Pike County, Dingmans Ferry
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.220, -74.880
A low pressure system stalled over the Western Atlantic. Moisture and instability on the back side of this low produced scattered convection and several reports of hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A low pressure system stalled over the Western Atlantic. Moisture and instability on the back side of this low produced scattered convection and several reports of hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 12, 6:41 AM EST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 741 AM EDT TUE JUN 12 2007 .SYNOPSIS... HIGH PRESSURE OVER THE GREAT LAKES...AND LOW PRESSURE OUT OVER THE ATLANTIC OCEAN WILL MOVE VERY LITTLE THROUGH WEDNESDAY. HIGH PRESSURE WILL BUILD IN FROM NORTHERN NEW ENGLAND ON THURSDAY. CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA CAN EXPECT PARTLY CLOUDY SKIES WITH WIDELY SCATTERED SHOWERS OR THUNDERSTORMS PASSING OVER PARTS OF THE AREA...ESPECIALLY AROUND THE CATSKILL AND POCONO MOUNTAINS. DAYTIME TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL...FOLLOWED BY SEASONABLY COOL READINGS AT NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LITTLE CHANGE TO OVERALL FORECAST GIVEN CONTINUATION OF BLOCKED FLOW PATTERN. AIRMASS OVER CNY/NEPA WILL DESTABILIZE AGAIN WITHIN THETA-E RIDGE. DIDN/T SEE ALL THAT MUCH COVERAGE IN SHRA/TSRA YESTERDAY WITHOUT TRIGGERING FROM UL WAVE...WHICH ARRIVED DURING THE NIGHT. MODELS NOT PINNING DOWN SUBTLE SPOKES OF ENERGY COMING AROUND THE ATLANTIC LOW ALL THAT WELL...BUT TSRA NOW SEEN OVER CENTRAL NEW ENGLAND INDICATES ONE WAVE...AND IT APPEARS ANOTHER SLIGHTLY STRONGER ONE MAY BE IN THE OFFING OVER ERN MAINE. NAM/GFS DO HINT AT THIS ARRIVING HERE LATER TODAY OR THIS EVENING. HAVE NOTED THAT NAM/GFS HAVE BEEN OVERDOING THE RH AND QPF FIELDS OVER THE LAST SEVERAL RUNS...SO HAVE TRENDED MORE OPTIMISTIC WITH SKY FIELDS AND WL CONTINUE TO HOLD PRECIP IN CHC CATEGORY. IF UL FORCING IS REALIZED...WE SHOULD SEE SCT SHRA/TSRA DEVELOP LATER THIS AFTERNOON AND EVENING...WITH MAIN FOCUS STILL LOOKING TO BE EAST OF I-81 AND SOUTH OF I-88 WITHIN THE BEST INSTABILITY AXIS AND CLOSEST TO UPR LOW INFLUENCE. RENEGADE CELLS POSSIBLE WEST AND NORTH. LEANED CLOSER TO SLIGHTLY COOLER MET/FWC MOS GUIDANCE TODAY WHICH SUPPORTED THE COOLER 850-925 MB TEMPERATURE CONSENSUS PROFILES AND WAS IN LINE WITH PREVIOUS FCST. HARD TO FIND THE WARMER AIR SEEN IN GFS ANYWHERE AROUND WHERE TEMPS CAN CLIMB TO UPPER 80S. EXPECT TO SEE LOWER 80S WEST...AND UPPER 70S EAST. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... UPPER LEVEL LOW MOVES SLIGHTLY TO THE SOUTHWEST THROUGH WEDNESDAY THEN LIFTS BACK TO THE NORTHEAST. SFC HIGH PRESSURE THEN BUILDS SOUTH WITH DRIER AIR FROM CANADA AND NORTHERN NEW ENGLAND WORKING INTO THE AREA WEDS NIGHT AND THURS. PRECIPITATION CHANCES FOCUS FURTHER SOUTH WITH TIME...SO MAINTAINED ONLY CHC/SLIGHT CHC POPS ON WED FROM THE SOUTHERN TIER NY SOUTH INTO THE WYOMING VALLEY/POCONOS. DO NOT BELIEVE THE WEAK INVERTED TROF AXIS POKING ACROSS NEPA INTO SC NY WILL BECOME AS ACTIVE AS NAM SUGGESTS WEDS AFTERNOON AND EVENING. HIGH PRESSURE AND NORTHEASTERLY FLOW ALOFT SPELLS DRY WX CONTINUING INTO THURSDAY. AIRMASS CHANGES SLIGHTLY COOLER AS THE HIGH BUILDS DOWN FROM NEW ENGLAND...WITH 850 MB TEMPS NOSING DOWN TO 8-10C BY THURSDAY. BLENDED MAV/FWC CATCHES THIS TREND AND LOOKS ACCEPTABLE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... BLOCKY UPPER-LEVEL PATTERN IS FINALLY FORECAST TO BREAK UP TOWARDS THE WEEKEND...WITH SYSTEMS BECOMING MORE PROGRESSIVE. DRY AND SEASONALLY WARM CONDITIONS FRIDAY INTO SATURDAY...WILL GIVE WAY TO A CHANCE OF THUNDERSTORMS LATER SATURDAY AND SATURDAY NIGHT...ASSOCIATED WITH AN APPROACHING COLD FRONT FROM THE WEST. ONCE THE FRONT GOES BY...RAIN-FREE WEATHER SHOULD RETURN FOR SUNDAY AND THE EARLY PART OF NEXT WEEK. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR CONDS WILL CONT THRU THE PD. UA LOW VERTICALLY STACKED WITH THE SFC LOW WILL CONT TO SPIN OVER THE WRN ATLANTIC....HOLDING THE UA RDG AND SFC HIPRES IN PLACE OVER THE WRN LAKES. THIS WILL KEEP A NLY FLOW OF DRY AIIR AND VFR CONDS. SOME MID LVL MOISTURE AT TIMIS WILL BRING PTCHS OF CLDS...AND SOME INSTABILITY MAY RESULT IN ISLTD TO SCT SHWRS...BUT NOT ENUF TO TRIGGER INCLUSION IN TAFS. WEDNESDAY THROUGH SATURDAY...A SLIGHT CHANCE OF RESTRICTIONS IN SHRA AGAIN WEDNESDAY AFTERNOON AT AVP. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY WITH THE EXCEPTION OF POSSIBLE MORNING FOG AT ELM EACH DAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...JAB SHORT TERM...JAB LONG TERM...MLJ AVIATION...DGM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 937 AM EDT TUE JUN 12 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-131345- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 937 AM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE, ESPECIALLY OVER THE WESTERN CATSKILLS AND NORTHEAST PENNSYLVANIA WITH THE PRIMARY THREAT DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RRM
The Binghamton radar (KBGM), 142 km away, was scanning. The volume nearest the first event began at 16:41 UTC.
6 thunderstorm wind, 4 hail. Local standard time, as filed.
A few trees were knocked down near Springville and Bridgewater.|
A couple of trees were blown down.
Numerous trees were blown down and uprooted.
Trees and wires were blown down.
Trees and wires were blown down.
Trees and wires were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44343, 44344, 44346, 44370, 44371, 44374, 44376, 44378, 44379, 44349.